Missouri, 2012

Hail and Damaging Winds in Missouri, June 11, 2012

June 11, 2012 · NWS SGF · 30 events in 14 counties and zones

A cold front moving through the Ozarks tapped in a very unstable atmosphere whiched developed a line of severe storms that moved through producing damaging winds and marginal severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A cold front moving through the Ozarks tapped in a very unstable atmosphere whiched developed a line of severe storms that moved through producing damaging winds and marginal severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 5:41 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 11, 5:41 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 AM CDT MON JUN 11 2012

...UPDATE TO AVIATION...

.DISCUSSION...

RATHER COMPLEX AND LOW CONFIDENCE SHORT TERM FORECAST THIS
MORNING...AS FOCUS REMAINS ON CONVECTIVE EVOLUTION AND ASSOCIATED
SEVERE WEATHER POTENTIAL OVER THE NEXT 24 HOURS OR SO.

LOOSELY ORGANIZED CLUSTER OF THUNDERSTORMS OVER NORTHWESTERN
MISSOURI CONTINUES TO SAG EAST SOUTHEAST WITH TIME THIS MORNING...AS
NEW CELLS OCCASIONALLY INITIATE ON THE NOSE OF A WEAK LOW LEVEL JET.
THE ENVIRONMENT REMAINS LARGELY CAPPED TO ANYTHING CLOSE TO A
SURFACE PARCEL...AND THUS EXPECT THIS CLUSTER TO REMAIN VERY
ELEVATED EARLY THIS MORNING. CORFIDI VECTORS SUGGEST THAT THIS
CLUSTER WILL CONTINUE SOUTHEAST...WITH ITS MOTION PERHAPS BECOMING
MORE SOUTHERLY WITH TIME. WITH SUCH A STRONG CAP IN PLACE OVER THE
REGION...I SUSPECT THAT THIS INITIAL AREA OF THUNDERSTORMS WILL
WEAKEN CONSIDERABLY BY/SHORTLY AFTER SUNRISE...AS WHAT WEAK LIFT THE
LOW LEVEL JET IS CREATING DISSIPATES.

THE ACTUAL COLD FRONT REMAINS QUITE FAR TO THE NORTHWEST OF THE
CWA...AND WILL ONLY SLOWLY SAG SOUTH BY MID MORNING...PERHAPS MAKING
IT AS FAR SOUTH AS U.S. 54 BY THE 15-17Z TIME FRAME.  AS SURFACE
HEATING COMMENCES AND ADDITIONAL LOW LEVEL MOISTURE BUILDS NORTH
DURING THE MORNING HOURS...CURRENT EXPECTATIONS ARE THAT SURFACE
CINH WILL ERODE BY MIDDAY/EARLY AFTERNOON ALONG AND SOUTH OF THE
FRONT...WITH THE FRONT AND ANY OUTFLOW BOUNDARIES FROM EARLY MORNING
CONVECTION SERVING AS THE FOCUS FOR ADDITIONAL CLUSTERS OF STORMS.

THE FRONT...PERHAPS REINFORCED BY OUTFLOW...SHOULD MAKE ADDITIONAL
PROGRESS SOUTH DURING THE AFTERNOON HOURS...GRADUALLY MOVING THE
MOST FAVORED AXIS OF CONVECTION TO ALONG AND SOUTH OF THE U.S. 60
CORRIDOR BY MID AFTERNOON...AND TO FAR SOUTHERN MISSOURI/NORTHERN
ARKANSAS BY EARLY EVENING.  THE AIRMASS OVER THIS REGION IS EXPECTED
TO BE QUITE UNSTABLE BY AFTERNOON...WITH RATHER IMPRESSIVE CAPE
EXPECTED THROUGH THE HAIL GROWTH LAYER.  SHEAR CONTINUES TO BE THE
MARGINAL INGREDIENT...THOUGH THE LATEST ITERATIONS OF MODEL GUIDANCE DO
SUGGEST SOMEWHAT HIGHER VALUES THAN WHAT WAS EXPECTED A COUPLE OF
DAYS AGO...AS MUCH AS 30-40 KT AT TIMES (0-6KM LAYER).  THIS SHOULD BE
SUFFICIENT FOR MULTICELL ORGANIZATION THROUGHOUT THE AFTERNOON...AND
MAYBE EVEN A TRANSIENT MID LEVEL MESOCYCLONE OR TWO WITH THE
STRONGEST CELLS.  LARGE HAIL...PERHAPS TO THE SIZE OF GOLF BALLS IN
A FEW INSTANCES...WILL BE THE MOST LIKELY SEVERE WEATHER
HAZARD...ESPECIALLY WITH ANY ROTATING UPDRAFTS.  LOW LEVEL THETA-E
DIFFERENTIALS WILL BE ENOUGH TO RESULT IN A FEW STRONG TO SEVERE
WIND GUSTS AS WELL.

THE EFFECTIVE FRONTAL BOUNDARY AND ANY ASSOCIATED SEVERE WEATHER RISK IS
EXPECTED TO CLEAR THE SOUTHERN REACHES OF THE CWA BY LATE THIS
EVENING...THOUGH A SCATTERED SHOWER OR THUNDERSTORM MAY FLIRT WITH
THE MISSOURI/ARKANSAS STATE LINE OVERNIGHT TONIGHT.  COOLER AND LESS
HUMID AIR WILL BUILD IN BEHIND THE FRONT FOR TUESDAY...WHICH SHOULD
BE A RATHER NICE DAY FOR MOST OF THE AREA.

PLEASANT TEMPERATURES ARE EXPECTED ON WEDNESDAY AS WELL...THOUGH
DEWPOINTS WILL BE ON A SLOW RISE LATE IN THE DAY OVER THE WESTERN
PORTIONS OF THE FORECAST AREA.  ELEVATED CONVECTION MAY DEVELOP OVER
THE GREAT PLAINS VERY LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...PERHAPS TOUCHING SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN
MISSOURI DURING THE DAY WEDNESDAY.  MOST OF THE CWA LOOKS TO STAY
DRY HOWEVER.

A WARMER AND MORE HUMID AIRMASS IS EXPECTED TO THEN BUILD NORTHEAST
INTO THE REGION FOR THURSDAY...AND ESPECIALLY FRIDAY THROUGH THE
WEEKEND...WITH HIGHS LIKELY TOPPING OUT IN THE MID TO UPPER 80S.
UPPER LEVEL RIDGING WILL PREVENT MUCH IN THE WAY OF FORCING FOR
RAIN/THUNDERSTORMS DURING THIS TIME PERIOD...THOUGH RELATIVELY COOL
MID LEVEL TEMPS (7-8C AT 700 MB) PROGGED BY GUIDANCE IS SUGGESTIVE
OF SCATTERED DIURNAL CONVECTION OVER AT LEAST PARTS OF THE AREA
THROUGH THE WEEKEND.

BOXELL

&&

.AVIATION...
/ISSUED 640 AM CDT MON JUN 11 2012/

FOR THE 12Z TAFS (JLN/SGF/BBG)...PRIMARY FORECAST CHALLENGE
CONTINUES TO BE TIMING OF COLD FRONT AND SHRA/TSRA. CURRENT BAND
OF SHRA/TSRA ACROSS CENTRAL MISSOURI WILL CONTINUE TO SAG SOUTH
WITH TIME AND LOSE A BIT OF ITS PUNCH...WHILE INDIVIDUAL CELLS
DEVELOPING ACROSS SOUTHEAST KANSAS MOVE TO THE EAST AND EVENTUALLY
MERGE WITH THE LINE. TSRA SHOULD INCREASE IN INTENSITY FROM LATE
MORNING TO THE AFTERNOON...POSING A RISK OF STRONG WIND GUST AND
HAIL. HAVE TENTATIVELY TIMED THIS ACTIVITY FOR LATE MORNING
THROUGH THE MID AFTERNOON FOR JLN/SGF...THOUGH THIS MAY NEED TO BE
FURTHER REFINED BASED ON THE BEHAVIOR OF ONGOING ACTIVITY. TIMING
IS A FEW HOURS LATER FOR BBG. CLEARING FROM NORTH TO SOUTH IS
EXPECTED THIS EVENING...WITH AN OUTSIDE CHANCE AT LIGHT FOG TOWARD
DAYBREAK TUESDAY.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 11, 4:42 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 AM CDT MON JUN 11 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
542 AM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS INITIALLY CAN BE EXPECTED OVER CENTRAL MISSOURI
  EARLY THIS MORNING...AS A COMPLEX OF STORMS MOVES SOUTH FROM
  NORTHERN MISSOURI. WHILE NO WIDESPREAD SEVERE WEATHER IS
  EXPECTED WITH THESE INITIAL THUNDERSTORMS...A FEW WIND GUSTS TO
  50 MPH AND HAIL TO THE SIZE OF PENNIES WILL BE POSSIBLE THROUGH
  MID MORNING.

  FROM MID TO LATE MORNING INTO THE AFTERNOON HOURS...ADDITIONAL
  THUNDERSTORM DEVELOPMENT IS EXPECTED AS A FRONTAL BOUNDARY MOVES
  INTO THE AREA. THE MOST FAVORED AREA FOR THUNDERSTORM
  DEVELOPMENT DURING THIS TIME FRAME WILL BE ALONG AND SOUTH OF
  INTERSTATE 44. THE AIRMASS OVER THIS REGION IS EXPECTED TO BE
  MODERATELY UNSTABLE BY MIDDAY...RESULTING IN THE POTENTIAL FOR
  STRONG TO SEVERE THUNDERSTORMS. GUSTY WINDS IN EXCESS OF 60
  MPH...AND HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. A
  FEW OF THE STRONGEST STORMS MAY PRODUCE HAIL AS LARGE AS GOLF
  BALLS.

  THUNDERSTORMS WILL GENERALLY PUSH SOUTH OF THE OUTLOOK AREA BY
  LATE EVENING...THOUGH AN ISOLATED THUNDERSTORM WILL BE POSSIBLE
  ALONG THE ARKANSAS STATE LINE THROUGH DAYBREAK TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY OVER
  EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI. THERE
  WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS ON AN AFTERNOON
  BASIS DURING THE END OF THE WORKWEEK THROUGH THE WEEKEND. THE
  CHANCE OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY ALONG AND SOUTH OF
 INTERSTATE 44.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, Jun 11, 5:45 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 AM CDT MON JUN 11 2012

KSZ097-111215-
CRAWFORD KS-
645 AM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD COUNTY UNTIL
715 AM CDT...

AT 641 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BRAZILTON...OR 10 MILES
NORTHEAST OF ST. PAUL...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BRAZILTON...CROWEBURG...
ENGLEVALE...FARLINGTON...FRANKLIN...FRONTENAC...GIRARD...GREENBUSH...
HEPLER...MULBERRY...POLK...RINGO AND YALE.

LAT...LON 3768 9506 3768 9491 3767 9462 3742 9461
      3751 9508
TIME...MOT...LOC 1145Z 280DEG 32KT 3758 9496

GAGAN
Special weather statement, Jun 11, 6:15 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT MON JUN 11 2012

MOZ067-111245-
ST. CLAIR MO-
715 AM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 745 AM
CDT...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
LOWRY CITY TO MONEGAW SPRINGS TO TIFFIN...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE COLLINS...GERSTER...HARPER...ICONIUM...
LOWRY CITY...MONEGAW SPRINGS...OSCEOLA...ROSCOE...TIFFIN AND VISTA.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.

LAT...LON 3820 9349 3792 9351 3791 9356 3787 9357
      3787 9381 3789 9382 3790 9407 3794 9406
      3804 9393 3822 9388 3821 9363 3822 9354
TIME...MOT...LOC 1215Z 272DEG 28KT 3814 9379 3804 9382
          3793 9395

GAGAN
Local storm report, Jun 11, 6:26 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 AM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HAIL             APPLETON CITY           38.19N 94.03W
06/11/2012  M0.50 INCH       ST. CLAIR          MO   FIRE DEPT/RESCUE

            PEA TO DIME SIZED HAIL.

&&

MTERRY

The radar

The Springfield radar (KSGF), 46 km away, was scanning. The volume nearest the first event began at 13:24 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 9 hail, 2 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Polk

When
June 11, 7:25 AM CST
Where
Polk County, 0.55 mi E of Fair Play
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.630, -93.570

Trees were reported down in Fair Play.

Thunderstorm Wind, Cedar

When
June 11, 7:30 AM CST
Where
Cedar County, 1.64 mi W of Needmore
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.620, -93.750

A few small tree limbs were blown down near the State Park Marina.

Thunderstorm Wind, Dade

When
June 11, 7:30 AM CST
Where
Dade County, 2.34 mi NNW of Seybert
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.550, -93.800

Six trees were blown down at Roark Bluff West campground. One tree fell on a tent and a vehicle. No injuries occurred.

Hail, Dade

When
June 11, 7:58 AM CST
Where
Dade County, 1.3 mi ENE of Lockwood
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.390, -93.950

Thunderstorm Wind, Greene

When
June 11, 8:10 AM CST
Where
Greene County, Ash Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.320, -93.580

A few trees were blown down.

Thunderstorm Wind, Greene

When
June 11, 8:19 AM CST
Where
Greene County, 1.32 mi SW of (Sgf)springfield Arp
Measured
53 kt (61 mph) measured gust
Reported by
Official NWS Observations
Coordinates
37.236, -93.397

A 61 mph wind gust was recorded at the NWS office in Springfield.

Thunderstorm Wind, Greene

When
June 11, 8:25 AM CST
Where
Greene County, 1.51 mi NNE of Springfield
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
37.218, -93.285

A historic church sustained roof damage due to severe wind gusts. Estimated 70 mph wind gusts ripped the roof off the Crimson House ministries. Rain water soaked the sanctuary and flooded much of the historic building.

Thunderstorm Wind, Greene

When
June 11, 8:28 AM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
59 kt (68 mph) measured gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.200, -93.290

Trees and power lines were blown down. A 68 mph wind gust was recorded.

Hail, Webster

When
June 11, 8:31 AM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.340, -92.910

Hail, Webster

When
June 11, 8:44 AM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
0.75 in hail
Reported by
Public
Coordinates
37.340, -92.910

Hail, Greene

When
June 11, 8:50 AM CST
Where
Greene County, Republic
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.120, -93.480

Hail, Greene

When
June 11, 8:55 AM CST
Where
Greene County, Republic
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
37.120, -93.480

Thunderstorm Wind, Webster

When
June 11, 9:00 AM CST
Where
Webster County, 0.55 mi E of Seymour
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
37.150, -92.770

A tree fell down near Seymour school.

Thunderstorm Wind, Stone

When
June 11, 9:00 AM CST
Where
Stone County, 2.35 mi NNW of Notch
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.700, -93.370

Wind gusts up to 60 mph were estimated.

Thunderstorm Wind, Douglas

When
June 11, 9:15 AM CST
Where
Douglas County, 1.77 mi SE of Dogwood
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
37.010, -92.830

Several trees were blown down.

Hail, Webster

When
June 11, 9:16 AM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
37.340, -92.910

Hail, Wright

When
June 11, 9:24 AM CST
Where
Wright County, 0.55 mi E of Hartville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.250, -92.510

Thunderstorm Wind, Texas

When
June 11, 9:24 AM CST
Where
Texas County, 1.38 mi S of Turley
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.460, -92.200

The public estimated wind gusts up to 60 mph.

Thunderstorm Wind, Wright

When
June 11, 9:24 AM CST
Where
Wright County, 0.55 mi E of Hartville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.250, -92.510

Wind gusts up to 60 mph were estimated.

Hail, Lawrence

When
June 11, 9:25 AM CST
Where
Lawrence County, 0.69 mi N of Verona
Measured
0.75 in hail
Reported by
Public
Coordinates
36.980, -93.800

Hail, Christian

When
June 11, 9:28 AM CST
Where
Christian County, Highlandville
Measured
1 in hail
Reported by
Public
Coordinates
36.930, -93.280

Thunderstorm Wind, Howell

When
June 11, 10:22 AM CST
Where
Howell County, 1.38 mi N of Siloam Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.820, -92.080

A tree was blown across a road.

Heavy Rain, Douglas

When
June 11, 10:31 AM CST
Where
Douglas County, 1.66 mi W of Rome
Reported by
Public
Coordinates
36.830, -92.810

Thunderstorm Wind, Howell

When
June 11, 10:41 AM CST
Where
Howell County, West Plains
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.730, -91.850

Power poles and trees were blown down.

Thunderstorm Wind, Shannon

When
June 11, 10:52 AM CST
Where
Shannon County, 0.55 mi E of Eminence
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.150, -91.360

Wind gusts up to 60 mph were estimated.

Thunderstorm Wind, Stone

When
June 11, 10:53 AM CST
Where
Stone County, 0.69 mi N of Galena
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.810, -93.470

A tree was blown over.

Thunderstorm Wind, Oregon

When
June 11, 10:55 AM CST
Where
Oregon County, 2.35 mi NNW of Koshkonong
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.630, -91.670

Several trees were blown down over Highway M and Highway Z.

Heavy Rain, Howell

When
June 11, 11:00 AM CST to 12:00 PM CST
Where
Howell County, 0.55 mi E of Olden
Reported by
Official NWS Observations
Coordinates
36.870, -91.910

A one hour rainfall accumulation was recorded near West Plains.

Thunderstorm Wind, Shannon

When
June 11, 11:05 AM CST
Where
Shannon County, 1.3 mi ESE of Munsett
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.110, -91.310

A large tree was blown over.

Thunderstorm Wind, Texas

When
June 11, 12:14 PM CST
Where
Texas County, 1.38 mi S of Turley
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.460, -92.200

Wind gusts up to 60 mph were estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376283, 376284, 376290, 376277, 376291, 376292, 376306, 376293, 376278, 376279, 376280, 376281, 376294, 376295, 376296, 376285, 376286, 376297, 376298, 376287, 376288, 376299, 376289, 376300, 376301, 376305, 376302, 376282, 376303, 376304.